EconPapers    
Economics at your fingertips  
 

Exact likelihood inference for the two-parameter exponential distribution under Type-II progressively hybrid censoring

Ping Chan, Hon Ng () and Feng Su

Metrika: International Journal for Theoretical and Applied Statistics, 2015, vol. 78, issue 6, 747-770

Abstract: Hybrid censoring schemes are commonly used in life-testing experiments to reduce the experimental time and the cost. A Type-II progressive hybrid censoring scheme (PHCS) was introduced by Kundu and Joarder (Comput Stat Data Anal 50:2509–2528, 2006 ) that combines progressive Type-II censoring and Type-I censoring. In this paper, we consider the statistical inference of a two-parameter exponential distribution under the Type-II PHCS. The conditional maximum likelihood estimates (MLEs) of the model parameters and their joint and marginal conditional moment generating functions are derived. Based on these exact conditional moments, bias-reduced estimators are proposed and their distributions are discussed. Confidence intervals of the model parameters based on exact and asymptotic distributions of the MLEs and bias-reduced estimators are developed. The performances of the point and interval estimation procedures are evaluated and compared through exact calculations and Monte Carlo simulations. Recommendations are made based on these results and an illustrative example is presented. Copyright Springer-Verlag Berlin Heidelberg 2015

Keywords: Censoring; Confidence interval; Life testing; Maximum likelihood estimation; Monte Carlo simulation (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (12)

Downloads: (external link)
http://hdl.handle.net/10.1007/s00184-014-0525-5 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:metrik:v:78:y:2015:i:6:p:747-770

Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/184/PS2

DOI: 10.1007/s00184-014-0525-5

Access Statistics for this article

Metrika: International Journal for Theoretical and Applied Statistics is currently edited by U. Kamps and Norbert Henze

More articles in Metrika: International Journal for Theoretical and Applied Statistics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:metrik:v:78:y:2015:i:6:p:747-770